MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 046 CATH 160CM - US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

STRYKER NEUROVASCULAR-CALIF AXS VECTA 046 CATH 160CM - US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number INC-11814-160
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the subject catheter was flushed and loaded per indications for use (ifu).There were no issues upon entering the patient's anatomy.Some resistance was encountered during tracking up to middle cerebral artery (mca) and the subject catheter could not reach m2, so the operator decided to withdraw it.However, the guidewire could be pulled out, but the subject catheter experienced some stretching and broke at mid section.The subject device was successfully removed from the patient's anatomy and no clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D4 gtin - updated.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the subject catheter was returned with a guidewire inside, the guidewire was later removed.Another catheter was also received; the distal end of the catheter appeared kinked/bent.The subject catheter shaft was seen to be kinked/bent.The subject catheter shaft was seen to be broken/fractured approximately 150 cm from the hub (including stretch).The subject catheter shaft was seen to be severely stretched.The catheter tip was intact.Functional inspection could not be carried out due to the extensive damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events: ¿catheter shaft stretched¿, ¿catheter shaft broken/fractured during use¿ were confirmed.The reported ¿catheter difficulty advancing¿ could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject catheter could not be advanced to the m2 segment.Upon attempting removal to switch to a microcatheter and stent retriever, the operator tried to retrieve both the subject catheter and a guidewire together.While the wire could be withdrawn, the subject catheter did not come back, and catheter stretching was felt during the process.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to the preparation of the device.There were no other anomalies noted to the device after removal from the packaging or prior to preparation.The dispenser hoop was flushed before removing the catheter.Continuous flush was set up and maintained throughout the clinical procedure.There was no resistance encountered while removing the catheter from the dispenser hoop.The patient's anatomy was semi-tortuous.During analysis, the subject catheter was returned with a guidewire inside, the guidewire was later removed.Another catheter was also received; the distal end of the catheter appeared kinked/bent.The subject catheter shaft was seen to be kinked/bent and broken/fractured approximately 150 cm from the hub.The subject catheter shaft was seen to be severely stretched.The catheter tip was intact.Based on the available information and condition of returned condition, it is probable that the rotating hemostatic valve (rhv) was not adequately loosened during the retrieval attempt, which may have increased frictional resistance on the catheter shaft.Additionally, excessive retraction force applied while attempting to remove the subject catheter and guidewire together likely contributed to mechanical stress, resulting in stretching and fraying of the catheter.Furthermore, additional information provided indicated semi-tortuous anatomy, which might have further increased the resistance encountered during retrieval, making the device more susceptible to internal damage under tension.An assignable cause of procedural factors will be assigned to the as reported events: ¿catheter shaft stretched¿, ¿catheter shaft broken/fractured during use¿, ¿catheter shaft difficulty advancing¿ as well as analyzed events: ¿catheter shaft kinked/bent¿, ¿catheter shaft stretched¿, ¿catheter shaft broken/fractured during use¿ as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS VECTA 046 CATH 160CM - US
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22146757
Report Number3008853977-2025-00013
Device Sequence Number7639212
Product Code QJP
UDI-Device Identifier07613327519389
UDI-Public(01)07613327519389(17)261209(10)23177-01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K202752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINC-11814-160
Device Lot Number23177-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE 24 GUIDEWIRE (NON-STRYKER).; MICROCATHETER (UNKNOWN).; RED 62 REPERFUSION CATHETER (NON-STRYKER).; STENT RETRIEVER (UNKNOWN).
Patient SexUnknown